Can cubitus valgus cause weakening of the fingers and finger-locking?
progressive ulnar nerve palsy
Thank you for posting the question.
I have gone through your medical history and the attached photograph in detail.
I agree that you have a considerable degree of cubitus valgus in right hand.This is causing passive stretching of the ulnar nerve behind the medial epicondyle of the humerus.This leads to ulnar nerve entrapment and progressive deformity and loss of power in the hands.
You should consult an orthopedist and get Electromyography and Nerve conduction velocities tested.
An MRI of the elbow can help analyse the extent of nerve stretching or entrapment.
You can take methylcobalamin and folic acid tablets.If this dos not help,then you may need surgery to correct the cubitus valgus deformity as well as release of the entrapped nerve and repositioning it anteriorly.
I hope the answer was useful.
Feel free to ask me any follow up queries that you may have.
SURGERY HAS GOOD RESULTS
The nerve tests do suggest early progressive ulnar nerve palsy.
Immediate surgery,if done accurately,has good results.
The cost varies in different hospital set-ups and you need to confirm it with your treating doctor.
Timely intervention can cure the disease.But,if neglected,it may lead to paralysis and weakness of muscles of your forearm and hand.It will be difficult for you to perform any activities with the affected hand.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Suggest treatment for pain and swelling in the middle fingers
- Suggest treatment for severe muscular and joints pain
- Suggest treatment for severe pain and swelling in the leg
- Suggest treatment for left shoulder pain in an elderly person
- Suggest treatment for chronic pain in the legs when diagnosed with CMT
- Suggest treatment for severe shoulder pain
- What causes shortness of breath and constant back pain?
- Suggest treatment for foot stress fracture
- Suggest treatment for pain and swelling in the right ankle
- What causes twinging pain post intake of Mobic?